HI Elaine, sorry you are having this flare going on. I have used the suppositories in the past, not sure if I had more problems on them, but didn't help the ones I had. My Dr. didn't think the suppositories quite got the medicine up far enough, so he had always wanted me to use the retention enemas, but none of that worked either, so don't do that now. I always seem to have the urgency and go little bits, today was bad as it was about 8 times of that but generally not that much. All seems to be okay on 6MP, but of course, have to wait quite a while to see if that is going to work. I am tapering on my Prednisone down to 20 mg, maybe the tapering has caused my gut to be bad today. I do use Probiotic VSL#3 can't say that that works either, Don't know about align, is that over the counter and priced reasonably..Molly
Well, I think you know my history and most is in my signature. I know a couple here believe in medication from both ends - me too - generally.
Anyway, I have tapered from 40 mg. to 20 mg. prednisone and been there now for what is now almost 5 weeks. Soon after starting on 40 mg. blleeding stopped - not all symptoms gone but much less - mostly low back pain. No diarrhea, no cramping, urgency or nausea. NOW - doctor put me on 6MP 24 days ago at 50 mg. I went to see him and he said I could taper the prednisone to 15 mg. next week. I ask about suppositories as they are the easiest for me and he prescribed Anusol HC 25 each night. I have MOSTLY proctitis and there is the discomfort, etc.
A week before I went to the doctor I was seeing some mucous streaked with blood occasionally only once in morning. 2 or 3 formed BM's every morning.
OK - been using the suppositories now for 8 days - one to three BM's a day - more dark/mucous on stool every day. AND this morning a third BM was more red blood and less stool - small amount. Not seen this since starting prednisone. I took 1/2 Imodium to go get my hair done.
What is your take on this? Just any ideas. I will continue a few more days on what I am doing and then call the NP who works closely with doctor. Seems like I am going backwards. I don't want it to go too far in the wrong direction!